MAUDE Adverse Event Report: ARTHREX, INC. CLAVICLE FRACTURE PLATE; PLATE, FIXATION, BONE

ARTHREX, INC. CLAVICLE FRACTURE PLATE; PLATE, FIXATION, BONE
Catalog Number AR-2651CR
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction identified.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.Device history record review revealed nothing relevant to the event.An evaluation of the device cannot be performed as the device was not returned to arthrex.Additional information has been requested but not made available.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device requested but not yet received.
 
Event or Problem Description
It was reported that on 9/9/16, the patient underwent an orif right clavicle procedure.The ar-2651cr- right central third clavicle fracture plate (lot: 6791245, (b)(4))that was implanted, broke into 2 pieces at the middle holes, 4 weeks post-op.None of the screws had broken.The patient had a revision surgery on (b)(6) 2016 to remove the broken ar-2651cr - right central third clavicle fracture plate (lot: 6791245, (b)(4)) and the following screws: ar-8835-12 - lo-pro screw (lot: 95241530, (b)(4)), ar-8835-14 - lo-pro screw (lot: amd062302, (b)(4)), ar-8835-16 - lo-pro screw (lot: 1532108, (b)(4)), ar-8835l-12 - lo-pro lock screw (lot: d64603, (b)(4)), ar-8835l-16 - lo-pro lock screw (lot: 1149265- qty: 3, (b)(4)) and, an ar-8835l-18- lo-pro lock screw (lot: 1288269, (b)(4)) and replace it with an ar-2652cr - right central third clavicle fracture plate (lot: 6791448) and screws.Patient is a (b)(6) male.No patient harm.
 
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission to reflect device evaluation.Complaint confirmed.The device met all material specifications as received.The evaluation revealed a fractured plate.The fracture face runs diagonally through one of the lateral oblong holes.The area near the fracture is bent and when the two pieces are mated together there is a severe bend in the plate.These features are indicative of bending stress applied to the plate that exceed the material strength of the plate.Based on the event description and observed evidence, the most likely cause for the complainant's event was in-vivo loading of the device possibly causing a fatigue fracture and/or patient non-compliance with the post-op protocol.Per product directions for use, post-operatively, until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress; post-operatively, until healing is complete the fixation provided by this device should be protected; the postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.
 
Event or Problem Description
It was reported that on (b)(6) 2016, the patient underwent an orif right clavicle procedure.The ar-2651cr- right central third clavicle fracture plate (lot: 6791245, (b)(4)) that was implanted, broke into 2 pieces at the middle holes, 4 weeks post-op.None of the screws had broken.The patient had a revision surgery on (b)(6) 2016 to remove the broken ar-2651cr - right central third clavicle fracture plate (lot: 6791245, (b)(4)) and the following screws: ar-8835-12 - lo-pro screw (lot: 95241530, (b)(4)), ar-8835-14 - lo-pro screw (lot: amd062302, (b)(4)), ar-8835-16 - lo-pro screw (lot: 1532108, (b)(4)), ar-8835l-12 - lo-pro lock screw (lot: d64603, (b)(4)), ar-8835l-16 - lo-pro lock screw (lot: 1149265- qty: 3, (b)(4)) and, an ar-8835l-18- lo-pro lock screw (lot: 1288269, (b)(4)) and replace it with an ar-2652cr - right central third clavicle fracture plate (lot: 6791448) and screws.Patient is a (b)(6) male.No patient harm.

Brand Name
CLAVICLE FRACTURE PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6141220
Report Number1220246-2016-00535
Device Sequence Number357984
Product Code HRS
UDI-Device Identifier00888867027411
UDI-Public00888867027411
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2651CR
Device Lot Number6791245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/02/2016
Supplement Report FDA Received Date01/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR